MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332081
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: when customer opened the tray there was moisture all over everything and all the metal was rusted.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One opened, used partial kit with lid stock identifying the reported item, and lot# was returned for evaluation.Visual evaluation of the kit showed two broken drug vials, two used needles stuck in the foam block (one which was attached to a syringe with fluid in the barrel), a catheter out of the pouch, and a used rusty spinal needle with no guard.There was no inner tray, sponges, drapes, etc.Returned.The kit tray was opened and used, and any foreign contamination is not confirmed to be related to any manufacturing or packaging process.The returned kit tray had been opened and used.Therefore, any reported foreign contamination (moisture or rust) is not confirmed to be related to any b braun manufacturing or packaging process.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key17548509
Report Number2523676-2023-00431
Device Sequence Number17877456
Product Code OGE
UDI-Device Identifier04046964177262
UDI-Public(01)04046964177262
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number332081
Device Lot Number0061875190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown